68400members
359858posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Am I likely to feel different effects from docetaxel, compared to Fec?

6 REPLIES 6
Member

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

My tip would be to consider taking antihistamines or similar for pain (nerve, muscle or joint) with Tax (Docetaxel) or from the injections if you get them (GCSF). I took Clarytine and Benadryl.

 

In my case I was just as sick with nausea and vomiting on Tax as I was on FEC. Had to try a few more drugs beore we found a partial solution.

 

Another symptom of Tax is peripheral neuropathy so if get these symptoms you may wish to talk to your consultant

 

"

 

The main symptoms of peripheral neuropathy can include:

  • numbness and tingling in the feet or hands
  • burning, stabbing or shooting pain in affected areas
  • loss of balance and co-ordination
  • muscle weakness, especially in the feet

"

 

and also maybe give some thought to the nails on your hands and feet. I lost a few along the way. There are lots of tips on that in this forum and I'm not sure what works best.

 

Highlighted
Community Champion

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

Oh and I forgot to mention water retention - that was a biggie for me. I had watery eyes and swollen ankles and fingers.

 

I am much better now it takes a good month to 6 weeks to feel good again. I wish you well xxx

Highlighted
Member

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

Helpful to have an idea what to expect, hope you are good now
Highlighted
Member

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

Thanks, hope you are well now.
Highlighted
Community Champion

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

The steroids kept me awake so they told me to take them before 12 noon. On the box it said to take 4 pills at 8 am and 4 pills at 3 pm. I had to take the first 4 when I woke up and the next 4 at noon and that was much better.

 

It does not tend to make you feel sick but the biggie with it is the fatigue and aches/pains. Take hayfever tablets called claritin if they are also giving you the G-CSF injections, they really do help. I did not get any upset tummy or mouth sores but some people do. More discomfort than dangerous really but keep an eye on your temperature because if you are taken bad you will not have to guess how long you have been ill for.

Highlighted
Member

Re: Am I likely to feel different effects from docetaxel, compared to Fec?

I started T-FEC in October so I've already done my Docetaxel  and I'm due my final FEC on Tuesday. 

 

My experience of the T - day 1 felt fine, day 2 tired, days 3-6/7 joint pain, exhaustion, muscle fatigue, general feeling of 'pants' if I'm honest. Days 7 to 14 were instantly better pain wise. The fatigue remained but less than week 1. By week 3 I felt OK. Very tired but OK.  Over the course of my 3 cycles I found the muscle fatigue to be lasting longer and longer though. I would get puffed out so quickly. Best way to describe it was like having flu without the temp and cold that goes with it, my recovery was also comparable. Tired tired tired. 

 

Compares to my FEC so far. Apart from 24/7 nausea for 5/6 days and the occasional vomiting episode ( 2 times on round 2) I'm recovering quicker and feeing much less poorly over all. For me anti nausea Meds haven't really helped, I have issues taking tablets at the best of times so is a a real problem for me to take them when I'm already feeling sick as taken tablets makes me feel sick. 

 

I lost !y hair after my first t treatment, by day 16 it was gone. Had some issues with bruised nails on hands and toes which look hideous but are growing out quickly. 

 

Sorry I can't tel you that it's easier. Its not harder necessarily just a different set of problems. 

Highlighted
Member

Am I likely to feel different effects from docetaxel, compared to Fec?

Have been told likely to get joint pains, do the steroids have side effects as well?

 

Any tips to help? Thanks